Drought, Monroe
- When
- October 1, 12:00 AM CST to October 15, 11:59 PM CST
- Where
- Monroe forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.496, -92.001 (the zone’s center; the record gives no point)
Severe Drought (D2) conditions continued in early October in Ralls and Monroe counties. However by the 16th, the status was downgraded to Moderate (D1).
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
Severe Drought (D2) conditions continued in early October in Ralls and Monroe counties. However by the 16th, the status was downgraded to Moderate (D1).
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Sep 30, 10:25 PM CST, 1 hour 35 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 1125 PM CDT SUN SEP 30 2012 .UPDATE... ISSUED AT 855 PM CDT SUN SEP 30 2012 TWEAKED FORECAST A BIT TO LOWER SLIGHT/CHANCE POPS OVER THE SERN HALF OF THE CWA THE REST OF THE NIGHT. RAIN SHIELD OVER THE MID- SOUTH IS HAVING A DIFFICULT TIME PROGRESSING NORTHWARD AS IT IS ENCOUNTERING A SIGNIFICANT AMOUNT OF DRY AIR PER THE EVENING 850MB ANALYSIS. STILL LOOKS LIKE RAIN CHANCES WILL INCREASE THROUGH THE DAY MONDAY OVER THE SRN AND ERN COUNTIES AS MOISTURE INCREASES THROUGH THE COLUMN. OTHERWISE ONLY DID MINOR TWEAKING OF TEMPS AND CLOUDS BASED ON CURRENT OBS. BRITT && .SHORT TERM... ISSUED AT 321 PM CDT SUN SEP 30 2012 (TONIGHT) GULF COAST SYSTEM IS SLINGING HIGH CLOUDS ALL THE WAY UP THE MISSISSIPPI VALLEY INTO IOWA AND EVEN MINNESOTA. SATELLITE SHOWS THERE ARE SOME BREAKS IN THE SOLID OVERCAST OVER PARTS OF CENTRAL AND NORTHEAST MISSOURI...BUT WE SHOULD SEE THE SKY REMAIN BROKEN TO OVERCAST TONIGHT...WITH LOWERING AND THICKENING CLOUDS OVER SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS. MODELS ARE INDICATING THAT ISENTROPIC LIFT RAMPS UP AROUND 12Z MONDAY MORNING ACROSS SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS AS THE LOW DRIFTS NORTHEASTWARD THROUGH MISSISSIPPI. WHILE THE BULK OF THE PRECIP LOOKS TO BE SOUTH OF THE AREA...HAVE KEPT LOW CHANCE POPS IN EXTREME SOUTHERN ZONES LATE TONIGHT TO ACCOUNT FOR POTENTIAL EXPANSION OF THE NORTHERN FRINGE PRECIPITATION. GUIDANCE TEMPERATURES WORKED OUT PRETTY WELL LAST NIGHT...AND LOOK REASONABLE AGAIN TONIGHT...SO HAVE FOLLOWED THEM PRETTY CLOSELY. CARNEY && .LONG TERM... ISSUED AT 321 PM CDT SUN SEP 30 2012 (MONDAY THROUGH SUNDAY) HAVE NOT CHANGED THE FORECAST MUCH FOR MONDAY AND TUESDAY AS STORM SYSTEM CURRENTLY LOCATED TO OUR SOUTH WILL MOVE NORTH/NORTHEAST AND INTERACT WITH A NORTHERN STREAM SHORTWAVE. THIS WILL ACT TO SLOW DOWN THE SPEED OF THE SYSTEM AND RETROGRADE THE LOW WEST INTO THE FORECAST AREA TUESDAY AND TUESDAY NIGHT. NORTHERN EDGE OF RAIN SHIELD SHOULD PUSH INTO AND ACROSS THE SOUTHERN AND EASTERN CWA ON MONDAY WITH A TIGHT GRADIENT EITHER OVER ST. LOUIS METRO OR JUST TO THE EAST. HAVE MAINTAINED LIKELY POPS FOR THE SOUTHEAST ZONES...TAPERING TO SLIGHT CHANCES TO THE WEST OF I-44 IN MISSOURI AND I-55 IN ILLINOIS. LOW CHANCE POPS HAVE BEEN EXTENDED INTO TUESDAY NIGHT GIVEN A SLOWER AND RETROGRADING LOW PRESSURE SOLUTION IS PREFERRED BY THE MAJORITY OF MODEL GUIDANCE NOW. POPS WILL NEED TO BE INCREASED MONDAY NIGHT THROUGH WEDNESDAY MORNING IF MODELS CONTINUE TO TREND TOWARD THIS SLOWER AND WESTERN SOLUTION. A CLOUDY SKY IS EXPECTED THROUGH WEDNESDAY MORNING WHICH SHOULD LIMIT DIURNAL TEMPERATURE SPREADS AND MAXIMUM TEMPERATURES. MODEL GUIDANCE BEGINS TO DIVERGE LATER THIS WEEK AFTER A SHORTWAVE MOVING ACROSS THE UPPER MIDWEST AND GREAT LAKES DRIVE A COLD FRONT SOUTH ACROSS THE AREA ON THURSDAY. A PERIOD OF POST FRONTAL RAIN IS POSSIBLE AND HAVE MAINTAINED CHANCE POPS FOR THURSDAY AND THURSDAY NIGHT. THE GFS CONTINUES TO PUSH THIS FRONT SOUTH OF THE MIDWEST WITH HIGH PRESSURE BUILDING INTO THE AREA FOR NEXT WEEKEND. MEANWHILE...THE MORE CONSISTENT ECWMF IS LESS AGRESSIVE WITH THE BOUNDARY AND LIFTS IT BACK TO THE MISSOURI/ARKANSAS BORDER BY FRIDAY AFTERNOON. EITHER SOLUTION IS POSSIBLE AT THIS POINT AND FEEL IT IS NECESSARY TO INTRODUCE SOME LOW CHANCE POPS FRIDAY NIGHT AND SATURDAY TO ACCOUNT FOR THE WET ECWMF SOLUTION. ECWMF ALSO HANGS BACK THE TRUE COLDER AIR...BUT THIS DIFFERENCE WITH THE GFS IS NEGLIGBLE GIVEN THE INCREASED CLOUD COVER AND PRECIPITATION COVERAGE WHICH WILL KEEP TEMPERATURES JUST AS COOL. CVKING && .AVIATION... ISSUED AT 1103 PM CDT SUN SEP 30 2012 HIGH LEVEL CLOUDINESS CONTINUES TO STREAM NWD THROUGH THE TAF SITES TGT AHEAD OF THE UPPER LVEL LOW OVER SERN OK AND SWRN AR. THIS UPPER LEVEL LOW WILL MOVE SLOWLY E-NEWD THROUGH AR...WHILE A SFC LOW OVER SRN MS MOVES NEWD THROUGH MS...NWRN AL AND EVENTUALLY INTO CNTRL TN MON NGT. IT APPEARS THAT MOST OF THE RAIN WILL REMAIN S AND SE OF THE TAF SITES...ALTHOUGH STL AND CPS MAY BE GRAZED ON THE NWRN PERPHERY OF THE RAIN SHIELD MON AFTN AND EVNG. WILL KEEP THE STL AND CPS TAFS DRY FOR NOW AS THE LATEST NAM AND GFS QPF FORECAST KEEPS IT JUST SE OF STL AND CPS. LIGHT E-NELY SFC WIND WILL CONTINUE LATE TGT...THEN BACK AROUND SLIGHTLY TO A MORE N-NELY DIRECTION ON MON WHILE INCREASING TO AROUND 8-9 KTS. THE SFC WIND WILL WEAKEN MON EVNG. SPECIFICS FOR KSTL...HIGH LEVEL CLOUD COVER WILL CONTINUE LATE TGT AND MON WITH THE CEILING LIKELY LOWERING TO AROUND 12000 FT ON MON. LATEST GUIDANCE KEEPS THE RAIN JUST SE OF STL MON AND MON NGT WITH THE NWRN EDGE OF THE RAIN SHIELD VERY CLOSE TO STL. ALTHOUGH MOST OF THE RAIN WILL REMAIN SE OF STL THERE MAY BE SPRINKLES FROM MID LEVEL CLOUDS MON AFTN AND NGT. LIGHT NELY SFC WIND WILL INCREASE TO AROUND 9 KTS MON AFTN...THEN WEAKEN AND BECOME MORE NLY MON EVNG. GKS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 321 PM CDT SUN SEP 30 2012 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-011200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 321 PM CDT SUN SEP 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. CVKING
The national radar mosaic for the moment the first event began.
2 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2012Every state in 2012This day in weather historyWarnings in Missouri, October 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 413234, 413235.